Alert archive / Mississippi / Tornado Warnings in 2024
Tornado Warning 46, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at Dec 28, 2024, 7:53 PM CST for Washington Parish, Louisiana; Pearl River County, Walthall County, Mississippi. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 28, 2024, 7:53 PM CST (01:53 UTC)
- Expired
- Dec 28, 2024, 8:10 PM CST
- In force
- 17 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Washington Parish, LA, Pearl River County, MS, Walthall County, MS
The radar
The Hammond radar (KHDC), 90 km from the middle of the area, began a volume at 01:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 28, 2:17 PM CST | Tornado Watch | SPC | 8 hr |
| Dec 28, 6:34 PM CST | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 1.9 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1026 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 501 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 474 m²/s²
- 0-3 km storm-relative helicity
- 513 m²/s²
- Significant tornado parameter
- 2.9
- Supercell composite
- 19.4
The text
As transmitted.
004
WFUS54 KLIX 290153
TORLIX
LAC117-MSC109-147-290245-
/O.NEW.KLIX.TO.W.0046.241229T0153Z-241229T0245Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service New Orleans LA
753 PM CST Sat Dec 28 2024
The National Weather Service in New Orleans has issued a
* Tornado Warning for...
Northeastern Washington Parish in southeastern Louisiana...
Southeastern Walthall County in southern Mississippi...
Northern Pearl River County in southern Mississippi...
* Until 845 PM CST.
* At 753 PM CST, severe thunderstorms capable of producing both
tornadoes and straight line wind damage were located near Sandy
Hook, or 14 miles north of Bogalusa, moving east at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Poplarville around 820 PM CST.
Other locations impacted by this tornadic thunderstorm include Angie.
This includes Interstate 59 in Mississippi between mile markers 26
and 42.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
This cluster of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.
&&
LAT...LON 3107 8992 3107 8984 3100 8983 3100 8955
3101 8951 3100 8947 3098 8947 3098 8943
3101 8942 3101 8935 3077 8934 3077 8946
3092 8999 3108 8993
TIME...MOT...LOC 0153Z 285DEG 39KT 3099 8986
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
KLG2 follow-up statements
589
WWUS54 KLIX 290203
SVSLIX
Severe Weather Statement
National Weather Service New Orleans LA
803 PM CST Sat Dec 28 2024
MSC147-290212-
/O.CAN.KLIX.TO.W.0046.000000T0000Z-241229T0245Z/
Walthall MS-
803 PM CST Sat Dec 28 2024
...THE TORNADO WARNING FOR SOUTHEASTERN WALTHALL COUNTY IS
CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 1100 PM CST for southeastern
Louisiana. A Tornado Watch also remains in effect until 200 AM CST
for southern Mississippi.
&&
LAT...LON 3100 8983 3100 8955 3101 8951 3100 8947
3098 8947 3098 8943 3101 8942 3101 8935
3081 8934 3081 8948 3088 8984
TIME...MOT...LOC 0202Z 285DEG 39KT 3096 8974
$$
LAC117-MSC109-290245-
/O.CON.KLIX.TO.W.0046.000000T0000Z-241229T0245Z/
Washington LA-Pearl River MS-
803 PM CST Sat Dec 28 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 845 PM CST FOR
NORTHEASTERN WASHINGTON PARISH IN SOUTHEASTERN LOUISIANA AND NORTHERN
PEARL RIVER COUNTIES...
At 802 PM CST, severe thunderstorms capable of producing both
tornadoes and straight line wind damage were located near Sandy
Hook, or 14 miles northeast of Bogalusa, moving east at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornado will be near...
Poplarville around 820 PM CST.
Other locations impacted by this tornadic thunderstorm include Angie.
This includes Interstate 59 in Mississippi between mile markers 28
and 42.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
This cluster of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.
&&
LAT...LON 3100 8983 3100 8955 3101 8951 3100 8947
3098 8947 3098 8943 3101 8942 3101 8935
3081 8934 3081 8948 3088 8984
TIME...MOT...LOC 0202Z 285DEG 39KT 3096 8974
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
KLG362
WWUS54 KLIX 290210
SVSLIX
Severe Weather Statement
National Weather Service New Orleans LA
810 PM CST Sat Dec 28 2024
LAC117-MSC109-290220-
/O.CAN.KLIX.TO.W.0046.000000T0000Z-241229T0245Z/
Washington LA-Pearl River MS-
810 PM CST Sat Dec 28 2024
...THE TORNADO WARNING FOR NORTHEASTERN WASHINGTON PARISH IN
SOUTHEASTERN LOUISIANA AND NORTHERN PEARL RIVER COUNTIES IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled. However, gusty winds and
heavy rain are still possible with this thunderstorm.
A Tornado Watch remains in effect until 1100 PM CST for southeastern
Louisiana. A Tornado Watch also remains in effect until 200 AM CST
for southern Mississippi.
&&
LAT...LON 3100 8983 3100 8955 3101 8951 3100 8947
3098 8947 3098 8943 3101 8942 3101 8935
3081 8934 3081 8948 3088 8984
TIME...MOT...LOC 0208Z 285DEG 39KT 3094 8964
$$
KLGWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Dec 28, 3:57 PM CST, 3 hours 56 minutes earlier.
Area forecast discussion, Dec 28, 3:57 PM CST, 3 hours 56 minutes before
Area Forecast Discussion National Weather Service New Orleans LA 357 PM CST Sat Dec 28 2024 ...New SHORT TERM, LONG TERM, AVIATION, MARINE... .SHORT TERM... (This evening through Sunday night) Issued at 312 PM CST Sat Dec 28 2024 A regional outbreak of severe weather still seems to be on track this afternoon and evening as the upper-level impulse ejects over east-central Texas. The low-level jet is currently intensifying as the surface low deepens over the ArkLaTex region. The 40-45kt low-level jet has increased shear values over the area to 200-300 0-1 and 0-3km SRH. This, coupled with modest MLCAPE of 2000-2500 j/kg, poses a significant severe weather threat across our area, particularly the northern half of it. We cold see multiple rounds of convection due to confluence bands ahead of the main front. Any supercell that can mature in this environment north of I-12 will be capable of all severe hazards, even strong, long-track tornadoes. The last round of severe weather will be associated with the main front, and that should get through the area around 2-3am. Once the front comes through, a surface high filters into the area and dry air takes over. This will cause more pleasant and clear conditions on Sunday. && .LONG TERM... (Monday through Friday night) Issued at 312 PM CST Sat Dec 28 2024 The next shortwave looks to move across the central CONUS during the day Monday, giving us back onshore flow and heating up back up. That impulse looks to throw another reinforcing front down. Limited moisture ahead of it will cause only isolated showers along it on Tuesday. Behind the front, colder air and a surface high filter into the area, causing more benign conditions behind it. && .AVIATION... (18Z TAFS) Issued at 312 PM CST Sat Dec 28 2024 Multiple rounds of convection is on the table this evening as an upper-level disturbance traverses the lower MS Valley. The last of the convection is expected to be after 3am. Behind it, low ceilings and vis will be an issue with the low-level convergence. That should mix out shortly after sunrise as drier air and high pressure filter in behind the front. && .MARINE... Issued at 312 PM CST Sat Dec 28 2024 Moderate onshore flow will continue through the evening and night as well as periods of showers and thunderstorms in association with an upper-level impulse over Texas. Its associated front will sweep through the waters late tonight, and a return to more benign conditions takes over behind it as a surface high pressure filters in. && .PRELIMINARY POINT TEMPS/POPS... MCB 54 66 47 69 / 100 0 0 0 BTR 57 71 51 74 / 90 0 0 0 ASD 57 72 49 70 / 90 0 0 0 MSY 58 71 53 71 / 90 0 0 0 GPT 58 70 49 68 / 90 10 0 0 PQL 59 75 48 72 / 90 10 0 0 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...None. GM...None. MS...None. GM...None. && SHORT TERM...JZ LONG TERM....JZ AVIATION...JZ MARINE...JZ
In the hours before
Local storm report, Dec 28, 6:31 PM CST, 1 hour 22 minutes before
Preliminary Local Storm Report
National Weather Service New Orleans LA
631 PM CST Sat Dec 28 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM Tstm Wnd Gst 2 NW New Roads 30.72N 91.48W
12/28/2024 M54 MPH Pointe Coupee LA AWOS
AWOS station KHZR New Roads.
&&
PGLocal storm report, Dec 28, 6:59 PM CST, 54 minutes before
Preliminary Local Storm Report
National Weather Service New Orleans LA
659 PM CST Sat Dec 28 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0643 PM Tstm Wnd Gst 4 S Baker 30.53N 91.15W
12/28/2024 M53 MPH East Baton Rouge LA ASOS
ASOS station KBTR Baton Rouge Airport.
&&
PGLocal storm report, Dec 28, 7:08 PM CST, 45 minutes before
Preliminary Local Storm Report
National Weather Service New Orleans LA
708 PM CST Sat Dec 28 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0701 PM Tstm Wnd Gst 2 NNW Magnolia 31.18N 90.47W
12/28/2024 M53 MPH Pike MS ASOS
ASOS station KMCB Mc Comb-John E. Lewis
Airport.
&&
PGLocal storm report, Dec 28, 7:25 PM CST, 28 minutes before
Preliminary Local Storm Report
National Weather Service New Orleans LA
725 PM CST Sat Dec 28 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM Tstm Wnd Dmg 1 E New Roads 30.69N 91.44W
12/28/2024 Pointe Coupee LA Law Enforcement
Multiple trees reported down across New
Roads. A few trees fell on power lines
taking them down too.
&&
PGLocal storm report, Dec 28, 7:31 PM CST, 22 minutes before
Preliminary Local Storm Report
National Weather Service New Orleans LA
731 PM CST Sat Dec 28 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0534 PM Tstm Wnd Dmg 7 SW Lettsworth 30.86N 91.78W
12/28/2024 Pointe Coupee LA Law Enforcement
Trees reported down on Middle Bayou Road.
&&Local storm report, Dec 28, 7:45 PM CST, 8 minutes before
Preliminary Local Storm Report
National Weather Service New Orleans LA
745 PM CST Sat Dec 28 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0554 PM Tstm Wnd Dmg 1 ESE Woodville 31.10N 91.28W
12/28/2024 Wilkinson MS Emergency Mngr
Trees down in Woodville and Centreville and
along Highway 24 E. Trees also reported down
on roads in the western part of the county.
Power out across the county.
&&
PGThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 28, 6:07 PM CST | Severe Thunderstorm Warning | LIX | East Baton Rouge, East Feliciana, Livingston, Pointe Coupee, Saint Helena, Tangipahoa and 2 more | 38 min |
| Dec 28, 6:24 PM CST | Tornado Warning | LIX | East Feliciana, Saint Helena, Tangipahoa, Washington | 51 min |
| Dec 28, 6:43 PM CST | Severe Thunderstorm Warning | LIX | East Baton Rouge, East Feliciana, Livingston, Saint Helena, Tangipahoa, Washington | 47 min |
| Dec 28, 6:59 PM CST | Tornado Warning | LIX | East Baton Rouge, Livingston | 11 min |
| Dec 28, 7:14 PM CST | Tornado Warning | LIX | Tangipahoa, Washington | 46 min |
| Dec 28, 7:17 PM CST | Severe Thunderstorm Warning | LIX | Ascension, Assumption, East Baton Rouge, Iberville, Livingston, Saint James and 1 more | 43 min |
| Dec 28, 7:30 PM CST | Severe Thunderstorm Warning | LIX | Livingston, Saint Tammany, Tangipahoa, Washington | 45 min |
| Dec 28, 7:34 PM CST | Special Marine Warning | LIX | 116 min | |
| Dec 28, 8:01 PM CST | Special Weather Statement | LIX | Ascension, Assumption, Saint James, Saint John the Baptist | 44 min |
| Dec 28, 8:10 PM CST | Special Weather Statement | LIX | Saint Tammany, Washington | 35 min |
| Dec 28, 8:34 PM CST | Tornado Warning | LIX | Saint Tammany | 29 min |
| Dec 28, 8:48 PM CST | Flash Flood Warning | LIX | Saint Charles, Saint John the Baptist | 2 hr |
| Dec 28, 9:03 PM CST | Flash Flood Warning | LIX | Jefferson, Orleans, Plaquemines, Saint Bernard, Saint Charles | 3 hr |
| Dec 28, 9:08 PM CST | Special Marine Warning | LIX | 67 min | |
| Dec 28, 11:52 PM CST | Special Marine Warning | LIX | 113 min | |
| Dec 29, 12:21 AM CST | Special Marine Warning | LIX | 54 min | |
| Dec 29, 12:48 AM CST | Special Marine Warning | LIX | 57 min | |
| Dec 29, 1:09 AM CST | Special Marine Warning | LIX | 66 min | |
| Dec 29, 1:37 AM CST | Special Marine Warning | LIX | 53 min | |
| Dec 29, 2:12 AM CST | Special Marine Warning | LIX | 63 min | |
| Dec 29, 2:21 AM CST | Special Marine Warning | LIX | 54 min | |
| Dec 29, 3:15 AM CST | Dense Fog Advisory | LIX | Ascension, Assumption, East Baton Rouge, East Feliciana, Iberville, Livingston and 9 more | 4 hr |
| Dec 28, 9:48 PM CST | Special Weather Statement | LIX | Harrison | 57 min |
| Dec 28, 10:13 PM CST | Tornado Warning | LIX | Harrison, Jackson | 15 min |
| Dec 29, 12:42 AM CST | Special Weather Statement | LIX | Jackson | 33 min |
Nearby
Tornado Warnings in Mississippi, 2024Tornado Warnings in Louisiana, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.